A Critical Account of Perturbation Analysis of Markov Chains

K. Abbas, J. Berkhout, B. Heidergott

2016, v.22, №2, 227-266

ABSTRACT

Perturbation analysis of Markov chains provides bounds on the effect that a change in a Markov transition matrix has on the corresponding stationary distribution. This paper compares and analyzes bounds found in the literature for finite and denumerable Markov chains and introduces new bounds based on series expansions.
We discuss a series of examples to illustrate the applicability and numerical efficiency of the various bounds.
Specifically, we address the question on how the bounds developed for finite Markov chains behave as the size of the system grows.
In addition, we provide for the first time an analysis of the relative error of these bounds.
For the case of a scaled perturbation we show that perturbation bounds can be used to analyze stability of a stable Markov chain with respect to
perturbation with an unstable chain.

Keywords: Markov chains, perturbation bounds, condition number, strong stability, series expansion, queuing

COMMENTS

Please log in or register to leave a comment


There are no comments yet